She has had four episodes of passing out the past two months. Has two small aneurisms that need watching over time. 2 mm and 6 mm in size>
14 Feb 2010
I found this on the net and felt you need to understand what is going on.
"Seek medical attention right away if any of these SEVERE side effects occur when using Aricept:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); bloody or black, tarry stools; chest pain; decreased urination; depression; fainting; fever; seizures; severe dizziness or headache; shortness of breath; slow or irregular heartbeat; swelling of the hands, ankles, or feet; unusual bruising; tremor."
"Side Effects by Body System
The case of restless legs, mumbling, and stuttering resolved after discontinuation of donepezil and there was a positive rechallenge.
Nervous system side effects have included headache (10%), insomnia (up to 9%), dizziness (up to 8%), hostility (3%), nervousness (3%), hallucinations (3%), somnolence (2%), depression (2%), confusion (2%), emotional lability (2%), and personality disorder (2%). Delusions, tremor, irritability, paresthesia, aggression, vertigo, ataxia, increased libido, restlessness, abnormal crying, and aphasia have been reported frequently. Cerebrovascular accident, intracranial hemorrhage, transient ischemic attack, neuralgia, coldness (localized), muscle spasm, dysphoria, gait abnormality, hypertonia, hypokinesia, neurodermatitis, numbness (localized), paranoia, dysarthria, dysphasia, decreased libido, melancholia, emotional withdrawal, nystagmus, and pacing have been reported infrequently. A case of Pisa Syndrome and a dose-related case of restless legs, mumbling, and stuttering have been reported. Two cases of worsening Parkinson's disease, a case report of convulsions, and a case report of delirium which may possibly have been associated with the use of donepezil have also been reported."
There are too many drugs out there and I think it is time to talk to her doctor about exploring other options.
- Aricept Information for Consumers
- Aricept Information for Healthcare Professionals (includes dosage details)
- Side Effects of Aricept (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My grandfather was diagnosed with Alzheimer's three years ago and has been taking Aricept regularly for quite awhile now but he seems like hes ...
1 answer • 10 Oct 2009
My Mum is 87 and was prescribed Aricept around 10 weeks ago after Alzheimer's disease diagnosis. Her face seems to have developed red patches ...
1 answer • 20 Jun 2010
i am a 24 yr old female taking pristiq for anxiety. i feel so much better mentally already! however my pupils are very dilated, and my hands wont ...
4 answers • 15 Aug 2010
My mom started Aricept at 5mg for 4 weeks which went fine. A couple of vivid dreams the first couple nights, but no other side effects. Going into ...
1 answer • 13 May 2012
Her memory and language skills are good.Short term memory problems seems to exist but when pressed she shows that she really does remember. Cognitive ...
1 answer • 31 May 2013